MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP740D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported that "the suture broke and wound opened.They happened with another patient last week.They pulled all the vycryl o with the ct1 needle with the lot numbers".Two files were opened to capture each patient: (b)(6): (b)(4); (b)(6): (b)(4).For each of the two patients, please provide the following: please provide the product code and lot number.When did the event occur? intra-op or post-op? procedure date? if post-op, what post-op date after surgery did the dehiscence occur? was there any medical or surgical intervention performed to treat the opened wound (re-operation; re-suturing; prescription steroids; antibiotics prescribed)? if so, please clarify.What is the most current patient status? trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 275 g/m.Note: events reported: 2210968-2021-12700 and 2210968-2021-12699.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2021 and suture was used.It was reported that the suture broke and the wound was opened.It is unknown when the event occurred.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: 3 sutures total on 3 patients (1 per patient).Additional information was requested and the following was obtained: when did the event occur? intra-op or post-op? post-op.Procedure date? procedure date previously communicated.Unknown at this time.If post-op, what post-op date after surgery did the dehiscence occur? was there any medical or surgical intervention performed to treat the opened wound (re-operation; re-suturing; prescription steroids; antibiotics prescribed)? if so, please clarify.Patient was readmitted what is the most current patient status? current patient status unknown.Please provide the status of the device(s).Representative samples returned.Used devices were not available for return.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what tissue dehisced? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? onset date/time of dehiscence? (# post op days).How was the dehiscence managed? were all 3 sutures (lots rkmhqu, rh2ame, qa2aeq) used on this patient and broke post-op? what medical/surgical intervention was performed when the patient was readmitted to the hospital? please include dates and results.Please describe the appearance of the suture during a second procedure, if applicable.Were there any precipitating stress factors for the suture breakage post-op? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? investigation summary: five packets of product code vcp740 were returned to ethicon inc for analysis with the packaging closed.Upon initial inspection to the samples no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, thirteen packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand to detect any issue related to damaged or breakage suture and no defects were observed during evaluation.Functional test was performed, and the tensile strength result were above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Device history lot: a manufacturing record evaluation was performed for the finished device lot number rh2ame / vcp740d20 and no non-conformances related to the reported complaint condition were identified.Corrected related medwatch reports: 2210968-2021-12698, 2210968-2022-00894.

Brand Name
VCL+ VIO 8X18IN 0 S/A CT-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905 4403
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13025484
Report Number2210968-2021-12701
Device Sequence Number5040615
Product Code GAM
UDI-Device Identifier10705031055193
UDI-Public10705031055193
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberVCP740D
Device Catalogue NumberVCP740D
Device Lot NumberRH2AME
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown